Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 2, 2025, 2:10 PM MST for Elbert County, Lincoln County, Colorado. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 2:10 PM MST (21:10 UTC)
- In effect from
- Mar 3, 2025, 11:00 AM MST
- Expired
- Mar 3, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS85 KBOU 022110 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 210 PM MST Sun Mar 2 2025 COZ247-031300- /O.NEW.KBOU.FW.W.0001.250303T1800Z-250304T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 210 PM MST Sun Mar 2 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES...FIRE WEATHER ZONE 247... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 6 PM MST Monday. * AFFECTED AREA...Fire Weather Zone 247. * TIMING...From 11 AM to 6 PM MST Monday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
2 follow-up statements
566 WWUS85 KBOU 031253 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 553 AM MST Mon Mar 3 2025 COZ247-040100- /O.CON.KBOU.FW.W.0001.250303T1800Z-250304T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 553 AM MST Mon Mar 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES...FIRE WEATHER ZONE 247... * AFFECTED AREA...Fire Weather Zone 247. * TIMING...From 11 AM this morning to 6 PM MST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
808 WWUS85 KBOU 032121 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 221 PM MST Mon Mar 3 2025 COZ247-040100- /O.CON.KBOU.FW.W.0001.000000T0000Z-250304T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 221 PM MST Mon Mar 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ELBERT AND SOUTHERN LINCOLN COUNTIES...FIRE WEATHER ZONE 247... * AFFECTED AREA...Fire Weather Zone 247. * TIMING...Until 6 PM MST this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:22 AM MST, 2 hours 48 minutes earlier. Its key messages:
- Winter storm to bring heavy snowfall and very windy conditions to the Front Range Mountains and eastern plains Monday night and Tuesday.
- Significant travel impacts possible across the eastern plains late Monday night and Tuesday due to snow and strong winds.
- The next storm system is expected late Thursday and Friday.
Area forecast discussion, Mar 2, 11:22 AM MST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1122 AM MST Sun Mar 2 2025 .KEY MESSAGES... - Winter storm to bring heavy snowfall and very windy conditions to the Front Range Mountains and eastern plains Monday night and Tuesday. - Significant travel impacts possible across the eastern plains late Monday night and Tuesday due to snow and strong winds. - The next storm system is expected late Thursday and Friday. && .UPDATE... Issued at 1119 AM MST Sun Mar 2 2025 Not much to change at this hour. We're plenty warm despite the cloud cover. It's hindered warming in some of the coolest valley areas on the plains but they should catch up this afternoon. Only minor changes to match current conditions. No big change at this hour in the thinking about Monday and Tuesday. We're looking at the Fire Weather threat in east central Colorado tomorrow and possible High Winds on the plains Tuesday. && .SHORT TERM /Through Tonight/... Issued at 340 AM MST Sun Mar 2 2025 There is a bit of high cloudiness pushing northward across the CWA this early morning. It is the result of a small upper closed circulation over southwestern New Mexico right now. Normal drainage wind patterns are in place for much of the forecast area at present. Current temperatures over the plains are in the upper 20s to mid 30s. Upper ridging will dominate the CWA's weather today with weak flow aloft. The flow aloft will increase tonight from the southwest ahead of an upper trough moving our way. As far as the pop forecast goes, I took out the low pops that were in over the southern CWA. The little closed low will be to far south to give us any precipitation. Above normal temperatures will continue for all the CWA today and tonight. Thickness grids show this afternoon's highs to be very close to yesterday's readings. Also, there may not be significant enough cloudiness to inhibit solar radiation like previous thought. I decreased cloud cover somewhat in the sky grids. Highs over the plains this afternoon will be in the lower to mid 60s. && .LONG TERM /Monday through Saturday/... Issued at 340 AM MST Sun Mar 2 2025 Large upper level trough centered over the Great Basin Monday morning will track east across Colorado Monday afternoon and Monday night. A new low reforms east of the Rockies around 06Z Tuesday (late Monday night). Models still vary on the location and the strength of this new low. The GFS and NAM models and their ensembles generally have this new low forming over northwest Kansas. The ECMWF and Canadian models and ensembles show the new low forming over southeast Colorado. This location will be key if far northern Colorado (areas north of I-76) sees significant snow or not. The farther south location of the low would lead to less lift and allow the downslope northerly winds off the Cheyenne Ridge to dry and warm the airmass. While a northerly track would result in enough lift that would likely overcome the northerly downslope winds to produce heavy snow. For the Palmer Divide and areas east of Denver, both scenarios likely result in heavy snow and strong winds. For the Urban Corridor rain and snow are expected when the best lift passes over Monday evening, but a strong west to northwest downslope flow will likely keep temperatures warm enough for mainly rain. The downslope flow is also expected to bring precipitation to an end Monday night. For the Front Range Mountains, heavy snow (possibly very heavy) will be possible Monday afternoon and evening when the best lift moves overhead. Snowfall intensity decreases as the low exits the area Tuesday, however a moist northwest flow aloft is expected to keep snow going through Tuesday and beyond. As far as impacts go, heavy snowfall and very windy conditions to 60 mph will likely produce blizzard conditions with near zero visibility somewhere over the eastern plains late Monday night and Tuesday. Travel is expected to become very difficult to impossible where these conditions develop. Given the latest model trends, this looks to be over the Palmer Divide and along/south of I-70 east of Denver. Any lingering snow over the eastern plains ends Tuesday evening as the storm system exits the region. Snow may linger in the mountains through the night due to northwest flow helping to produce orographic lift. Any additional snowfall in the mountains should be light. Some of this snowfall could even linger into Wednesday morning under the northwest flow aloft ahead of an approaching ridge. This ridge moves across Colorado late Wednesday and Wednesday night. Other than some light mountain snow early Wednesday, dry conditions are expected Wednesday. Temperatures to warm some as well, but may fall short of reaching 50F over northeast Colorado. The next storm system moves onto the California coast Wednesday night and pushes inland Thursday. This will push the ridge off to the east and southwest flow aloft will prevail. A few snow showers will possible over the mountains Thursday afternoon as this storm system nears. The chance for precipitation begins Thursday night and the best chance will be Friday and Friday night as the main trough tracks across the Central Rockies. Not much agreement yet among the models yet, which isn't surprising with this system 5-6 days away. Drier conditions are then expected to return Saturday under a north to northwest flow aloft ahead of a ridge off to the west. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1119 AM MST Sun Mar 2 2025 VFR through tonight with light winds. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday afternoon through Tuesday afternoon for COZ033-034. Winter Storm Watch from Monday evening through Tuesday afternoon for COZ041-045>047-049. Winter Storm Watch from late Monday night through Tuesday afternoon for COZ042-048-050-051. && UPDATE...Gimmestad SHORT TERM...rjk LONG TERM....Meier AVIATION...Gimmestad
Hazardous weather outlook, Mar 2, 9:29 AM MST, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 929 AM MST Sun Mar 2 2025 COZ030>051-031630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 929 AM MST Sun Mar 2 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong storm will move across the state Monday night and Tuesday. Precipitation will begin as rain across the lower elevations and then switch to snow Monday night with all snow by Tuesday morning. Snowfall forecast for areas along and north of I-76 is highly uncertain due to the storm track and when the change over to snow occurs. Very windy conditions are also expected to develop with this storm with gusts to 60 mph possible over the eastern plains. The strong winds and snowfall will produce considerable blowing and drifting snow with blizzard conditions possible. The worst conditions are expected to be south of Denver over the Palmer Divide and also east of Denver on I-70. Travel in these areas may become very difficult to impossible due to the blowing and drifting snow. For the mountains, snow forms Monday afternoon and will possibly be very heavy late Monday afternoon and evening as the main storm crosses the state. Snow is expected to continue through Tuesday, though the intensity is expected to lighten up. Winds to 60 mph over the higher passes are expected to produce blowing and drifting snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:34 AM MST | Winter Storm Watch | BOU | Adams, Arapahoe, Boulder, Clear Creek, Douglas, Elbert and 13 more | 33 hr |
| Mar 2, 2:38 PM MST | Winter Weather Advisory | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 9 more | 50 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.